MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the cephalic vein.A 10.0 x40, 75cm gladiator elite was advanced for dilatation.However, during the initial inflation at 13 atmospheres, the balloon ruptured.The procedure was completed with another of the same device.No patient complications nor injuries reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: gladiator elite 10.0 x40, 75cm was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A visual and microscopic examination found the balloon material to have a complete circumferential tear located approximately 10mm distal of the proximal markerband.The distal section of balloon material measuring approximately 10mm had been pulled over the distal tip and was also found to be torn longitudinally along its entire length.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination observed no damage to the tip of the device.A visual and tactile examination found the shaft of the device to be severely kinked at more than one location along its entire length.This type of damage is consistent with excessive force being applied to the device.A visual examination found no issues or damage to the markerbands of the device.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10382846
Report Number2134265-2020-10780
Device Sequence Number2186177
Product Code LIT
UDI-Device Identifier08714729809517
UDI-Public08714729809517
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2022
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0024502417
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2020
Initial Date Received by Manufacturer 08/03/2020
Supplement Date Received by Manufacturer09/22/2020
Initial Report FDA Received Date08/07/2020
Supplement Report FDA Received Date09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR
Patient Weight53